Withdrawal from Allopurinol

Stopping Gout Together Forums Help My Gout! The Gout Forum Withdrawal from Allopurinol

This topic contains 2 replies, has 3 voices, and was last updated by  Pat Stanton 1 month ago.

  • Author
    Posts
  • #7660

    Barbara Patterson
    Participant
    Ŧallars: Ŧ 3.72


    I have been taking Allopurinol for approximately 7 weeks. I started with 100 mg. And after few weeks reduced to 100mg. I got a itchy rash on front of my my, and my liver enzymes started to increase. My dr said to stop taking it. Are there any known side effect when stopping this drug that important to know.

  • #7665

    nobody
    Participant
    Ŧallars: Ŧ 478.51

    Hello,
    Be aware that side effects such as your rash (if it is indeed due to allopurinol) may take a few days to go away after discontinuing allopurol.
    It’s not really a side effect but discontinuing allopurinol might trigger gout. There are other uric acid drugs you might take instead of allopurinol to avoid this problem.
    Good luck!

  • #7741

    Pat Stanton

    I’ve never heard of this… but I’m not a doctor either. I’ve been taking 300mg once a day for a long time and it has been very beneficial to me not getting flare ups. and I eat and drink things alot that would give me gout if not for the medicine

    [Posted via replying to email update service. But note that you should not reply to email updates. Because there is no way to post these automatically to the forum]

You should log in to GoutPal to reply to this topic.


If you need more information, get it from Keith Taylor’s Log-in Help.